Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 19, 2001, 9:26 PM EDT for Jackson County, Michigan. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 9:26 PM EDT (01:26 UTC)
- Expired
- Jun 19, 2001, 10:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:30 PM EDT | Thunderstorm Wind 53 E | Napoleon, MI | |
| Jun 19, 9:43 PM EDT | Thunderstorm Wind 53 E | Jackson, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 200127 SVRGRR MIC075-200200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 926 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 1000 PM EDT * AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR SPRING ARBOR TO CLARK LAKE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MICHIGAN CENTER...JACKSON AROUND 935 PM EDT LEONI...OAK POINT...NAPOLEON AROUND 940 PM EDT GRASS LAKE...NORVELL AROUND 945 PM EDT DAMAGING WINDS AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. WDM/KWG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:12 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 19, 8:12 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 812 PM EDT TUE JUN 19 2001 ...UPDATED FOR LESS CLOUDS AND PRECIPITATION OVERNIGHT... LATEST VIS SATELLITE IMAGE SHOWS MOSTLY CLEAR SKIES OVER MOST OF THE GRR CWA AT 740 PM THIS EVENING. THE QUESTION IS WHAT HAPPENS TO THE TWO AREAS OF PRECIPITATION... ONE SOUTH AND THE OTHER WEST OF OUR CWA THIS EVENING? ONE THING FOR SURE... IT WILL STAY MOSTLY CLEAR FOR A HOUR OR TWO OVER MOST OF THE CWA (EXCEPT THE NW CORNER AND NEAR JXN). THE FIRST AREA OF CONCERN IS THE THUNDERSTORMS OVER NE IN AND NW OH ARE ALONG THE COLD FRONT AND THAT IS SOUTH OF THE GRR CWA AT 740 PM. SOME OF THE THUNDERSTORMS ARE BEHIND THE FRONT AND THOSE COULD CLIP THE JXN AREA THIS EVENING SO I DID KEEP ISOLATED THUNDERSTORMS IN JACKSON AND CALHOUN COUNTIES FOR THIS EVENING. OTHERWISE I BELIEVE THE MOVEMENT OF THE FRONT WILL KEEP THE REST OF THE CWA SAFE FROM THESE STORMS. IT WILL HAVE TO BE WATCHED THOUGH SINCE EVEN AT 700 PM THE LI'S WERE STILL NEAR -6C OVER JXN AND CAPES OVER 2000 J/KG. THE NEXT AREA OF PRECIPITATION IS OVER OVER SRN WI...IL...IA... AND MO. THAT IS ASSOCIATED WITH THE ENTRANCE REGION OF A 130 KNOT JET THAT IS NORTHEAST OF LK SUPERIOR IN ONTARIO. MOST OF THE ENERGY WITH THAT WAVE STAYS WELL SOUTH OF THE GRR CWA OVERNIGHT. THE RUC SHOWS THE 850 TO 700 MEAN RH STAYS BELOW 50 PCT TONIGHT OVER ALMOST ALL OF THE GRR CWA. WITH THAT MUCH DRY AIR... EVEN THOUGH THERE IS MOIST ABOVE 700 MB AND THERE IS DECENT 300 TO 700 MB QVEC CONVERGENCE RELATED TO THE PASSING OF THE MID LEVEL WAVE... IT IS HARD TO BELIEVE MUCH MOISTURE WOULD REACH THE GROUND. THERE ARE A FEW SHOWERS NEAR CHI... BUT THOSE DEVELOPED AS THEY MOVED ACROSS THE LAKE BREEZE BOUNDARY. THEY WILL LIKELY DISSIPATE BEFORE REACHING THE LAKE MICHIGAN SHORE LINE. SO MOSTLY THE LAYERED MID AND HIGH CLOUDS OVER CNTRL LWR MI AND WI WILL BE WHAT MOVE ACROSS THE GRR CWA OVERNIGHT WILL LITTLE IN THE WAY OF PRECIPITATION. SO... BOTTOM LINE IS I UPDATE TO CONSIDERABLE CLOUDINESS NORTH 1/3 OF THE CWA OVERNIGHT. I HAVE MOSTLY CLEAR BECOMING MOSTLY CLOUDY OVER CENTRAL AREAS AND OVER BTHE SOUTH 1/3 I HAVE PUT A CHC OF SHOWERS OVERNIGHT (KEPT ISOLATED THUNDERSTORMS NEAR JXN THIS EVENING). .GRR...NONE. WDM
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.